MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GOLD PROBE; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION GOLD PROBE; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00560101
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental emdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a gold probe was used during an esophagogastroduodenoscopy (egd) procedure performed on (b)(6) 2020.According to the complainant, during withdrawal, the tip of the gold probe fell off.The detached tip was withdrawn through scope.The procedure was completed with another gold probe device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block b5 was updated with additional information received on 12oct2020.Block a2: the patient's exact age is unknown; however it was reported that the patient was over the age of 18.Block h6: device problem code 2907 captures the reportable event of the tip of the probe fell off.Block h10: investigation results the returned gold probe was analyzed, and a visual evaluation noted that the distal tip detached from the catheter.Additionally, the distal part of the catheter did have some evidence of adhesive and tapping marks.The dimension of the distal tip was measured and was found to be within specification.Based on all available information and the condition of the returned device, this failure mode could be caused due to procedure practices such as user technique, handling or anatomical conditions.The investigation concluded the most probable cause of this event is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a gold probe was used during an esophagogastroduodenoscopy (egd) procedure performed on (b)(6) 2020.According to the complainant, during withdrawal, the tip of the gold probe fell off.The detached tip was withdrawn through scope.The procedure was completed with another gold probe device.There were no patient complications reported as a result of this event.***additional information received on october 12, 2020** based on the information received, the distal gold tip separated from the catheter and remained partially attached to the device, but completely detached upon removal outside of the patient.The distal gold tip did not fall inside the patient.
 
Additional Manufacturer Narrative
Block a2: the patient's exact age is unknown; however it was reported that the patient was over the age of 18.Block h6: device problem code 2907 captures the reportable event of the tip of the probe fell off.Block h10: investigation results: the returned gold probe was analyzed, and a visual evaluation noted that the distal tip detached from the catheter.Additionally, the distal part of the catheter did have some evidence of adhesive and tapping marks.The dimension of the distal tip was measured and was found to be within specification.Based on all available information and the condition of the returned device, this failure mode could be caused due to procedure practices such as user technique, handling or anatomical conditions.The investigation concluded the most probable cause of this event is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description

Brand Name
GOLD PROBE
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10347013
Report Number3005099803-2020-02899
Device Sequence Number3293968
Product Code KNS
UDI-Device Identifier08714729071020
UDI-Public08714729071020
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K970278
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2021
Device Model NumberM00560101
Device Catalogue Number6010-05
Device Lot Number0023183629
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2020
Initial Date Received by Manufacturer 07/07/2020
Supplement Date Received by Manufacturer09/10/2020
10/12/2020
Initial Report FDA Received Date07/30/2020
Supplement Report FDA Received Date10/05/2020
11/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1